MAUDE Adverse Event Report: RUSCH GOLD 2W 30ML SIL STR H 16; CATHETER, UROLOGICAL

RUSCH GOLD 2W 30ML SIL STR H 16; CATHETER, UROLOGICAL
Model Number IPN050533
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The nurse had great difficulty in extracting the fluid from the balloon and being able to remove the catheter.Great difficulty in extracting the fluid from the balloon and being able to remove the catheter.The customer reports that they had to puncture the tube to deflate the balloon.
 
Additional Manufacturer Narrative
(b)(4).The batch card(s) for the complaint lot(s) was reviewed and all passed 100% inspection.An actual sample was returned for investigation.From complaint description.It was reported that "great difficulty in extracting the fluid from the balloon and being able to remove the catheter." visual examination on the catheter did not reveal any obvious defect or abnormality.There was no sign of kinking, clamp mark or collapse lumen observed throughout the shaft.The catheter then was introduced with 30ml of water by using 60ml luer tip syringe and noticed balloon could be inflated without any difficulties faced.This indicates no blockage inside the lumen.No latex particle or other foreign particle seen within the balloon.The inflation eye was normal, and no collapse of the inflation lumen observed.Leaving the inflated balloon for 30 minutes showed no sign of leak on any part of the catheter.Deflation of the balloon by connecting empty luer tip syringe barrel to the valve was smooth , spontaneous and complete.Repeat of inflation and deflation using the attached syringe gave similar observation with no problem experienced.Based on the analysis carried out on the returned sample, the catheter was fully functional upon inflation and deflation test conducted.The balloon was able to inflate and deflate without any problem.Since there was no product dis-functionality issue observed based on reported failure, therefore this complaint could not be confirmed.However, non-deflation could be occurred due to various reasons such as it was being bent or kinked during the usage, blockage inside the inflation airline, improper fixation of syringe to the valve or excessive pressure applied during deflation process.Besides that , clamping with hard object, heavy encrustation of salt deposits and the use of inflating fluids such as non-sterile water or saline also may lead to such problem of non-deflation.The balloon also should be deflated in a way of gentle aspiration of syringe without any force.Prior to deflation, ensure the foley catheter is positioned well for better balloon deflation.
 
Event or Problem Description

Brand Name
RUSCH GOLD 2W 30ML SIL STR H 16
Common Device Name
CATHETER, UROLOGICAL
MDR Report Key11305063
Report Number8040412-2021-00041
Device Sequence Number11083498
Product Code KOD
UDI-Device Identifier14026704303462
UDI-Public14026704303462
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model NumberIPN050533
Device Catalogue Number180730160
Device Lot Number19E13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR